Self medicating and Blood Results...

I have been self medicating. I have been sourcing the T3 from Mexico and now take 75mcg T3 and 25 mcg Levo....

I felt terrible on Levo alone and my Doctor was not treating my symptoms and relied heavily on my TSH being within range (the upper range).

I decided to take matters into my own hands and started to self medicated and over time I am taking the above mentioned dosage of T3.

I not feeling great decided to let my doctor know....needless to say my Doctor freaked out and concluded that I needed an immediate blood test and that I have been foolish and meddling into something that could be highly dangerous. I did stand my ground as to why I took this course of action but she was not impressed.

My blood results are in and are as follows

TSH - 0.02 mIU/L (0.27-4.20mIU/L)

T4 - 2.1 pmol/L (12.00-22.00pmol/L)

T3 - 3.14pmol/L (3.10-6.80pmol/L)

Please could anyone guide me as to what I should be saying to my Doctor next?

I am seeing her on This coming Tuesday. Should I be asking for a referral? Should I be taking more T3?. I feel tired and muscles still ache although better than before....just think that's a lot of T3 I am already on.....feeling I'm losing my way a bit....

Background Had Graves and then had RAI....

20 Replies

oldestnewest
  • Well I hope she ate her words after seeing your results. I wonder what your t3 was before you started taking it.

  • When you take T3, your blood results cannot equate to levothyroxine. The GP's don't understand the blood tests are for levothyroxine alone.

    When you take T3 the results of your blood tests are (usually) high T3 low T4 and very low or suppressed TSH. The fact that your T3 level is low it's a bit of a puzzle. So, in my uneducated guess, I would say you need more T3.

    Some info from Dr Lowe. Doctors who were trained before the thyroid gland blood tests were introduced medicated their patients until they were well with the relief of clinical symptoms. The usual dose of meds was much higher than today. The best way to tell if the medication suits you is how you feel - if well you're on enough - if unwell you need an increase. Bearing in mind that some feel unwell as they may have a sensitivity to the fillers/binders.

    web.archive.org/web/2010103...

  • Thanks for the replies....

    My T3 When on Levo only was 3.79 (same ranges as above).

  • I cannot advise on your T3 .in my experience i have found that even if your TSH was 0.26 the GP would probably lower your levo and then let your TSH rise to 4.20 plus before they will higher it again .I had my blood results from them for the last 4yrs and this is what they had been doing.(i have had a TT as had Graves)Itold mine that my well being should be a priority and not the TSH range .Hope you will get sorted

  • I received my T3(Tiromel)today .how many should i take ?is it 1 a day?

  • Anbuma , If you are having to ask questions like that then really you shouldn't be self treating. I am assuming the tablets are 25 mcg? They could be more. Are you certain you have a t4 t3 conversion problem? Are your t4 levels at the top of the range or just over yet the free t3's are low. Have you tried supplimenting with selenium? Is your iron level optimal? How about b12 and ferritin? Are your adrenals in good shape? Have you tested them? Have you at least monitored your temperature three times a day and plotted the average as per drrind.com? Can you post your thyroid test results? Several of us do self treat, myself included, and I am fit and well, but we understand how the system works and have monitored ourselves for a long time. Apologies, if you have previously posted results and done plenty of self monitoring, but your post comes over as somone just prepared to be gung ho about what could be a very dangerous situation. .

    The answer to your question is that you would start very low if you have never had t3 before...... Say half or a quarter of a 25 mcg tablet and go up over the course of a month, whilst monitoring temperature and heart rate.

    recoveringwitht3.com/blog/w...

    G

  • Hi Anbuma, are you sure it's T3 you should be taking and not a low level of Levo or NDT? The only thing on the low side (but still within range) was your FT4 but your T3 levels look really good? Xx

  • I don't think u shld b takin drugs not frm ur doc. Wot wld he say ?

  • My doctor can say what he damn well likes! He wouldn't treat me so I have no choice!

  • You're on NDT rather than T3 though aren't you? I was just a little worried that Anbuma was going straight in on T3 having tried nothing else first. As Marram says, T3 is a tricky one better done with a Dr x

  • Yes, I agree. Sorry I was just venting a bit :-/

  • Totally understandable, none of us should be in this position in the first place. It's infuriating x

  • not taken any .goign to wait til see dr and confirm hypothyroid-if

    (s)he will listen to me and accept what I tell him/her.stomach so huge now and rock hard and feels like its going to explode.-need to know what it is.my dog Annie has been looking at me with a really worried expression on her face today.

  • Why don't you take a printout of your blood results from Blue Horizon in with you, so that you can show him what your concerns are? X

  • ok but not sure if he will look at them,have noticed others TSH results are 0.??? to 1.??? mine was 3.2(if i remember correctly).

  • Yes, the people you have seen with those really low TSH results as I understand will already be on levo or NDT for hypothyroidism, some may have had their thyroid gland removed. The amount of medication it takes for them to feel well, will alter their blood results I think? X

  • This is such a reprehensible situation. I guess it's easier to just read numbers on a page. How much diagnostic work does that take....anyone can do it, even you.

    I'm sorry you had the RAI...not recommended for the most part. But now your situation is that those symptoms your RAI was supposed to relieved have produced more symptoms. It may have been better to try natural NDT first. Now, it's a big puzzle. But you were not foolish, just desperate, which follows when your doctor does not listen.

    What are the chances you are not being accommodated by your new treatment because of weak adrenals? You certainly have had your share of negligence from the medical establishment. Perhaps a trial of NDT for a start would be an idea since Levo is man made and many people have problems with it. But this is Dr. Lam's advice if you see yourself with adrenal fatigue symptoms. drlam.com/articles/adrenalf...

    This is also a very easy to understand website: stopthethyroidmadness.com/l...

  • Thank you.

  • How long were you on Levo only? If your adrenals are struggling, T3 could be difficult. I went to Dr BDP and he advised me to phase out the T4 completely, which I did, while slowly increasing the T3. (I had a TT 32 years ago and was levo-only, underdosed, for 30 years.)

    Do youthink you might be able to see him? It would be better to do that than self-medicate. It won't make your GP any happier, mind you, but at least you have professional advice and support. Whereabouts do you live? I had to travel quite a distance to see him, but it was worth it.

    He also gave a list of supplement to introduce to build me up - the long time I was on Levo-only had really done a lot of damage to my heart, lungs and adrenals.

    Since following his advice, I am a different person.

  • Hi Marram, Levo did nothing for me and I already know I have low cortisol. I'm taking NDT and T3 in quite large doses, 3 grains of NDT and 125mcg of T3, nothing seems to be working and I still have hypo symptoms and low temps. I'm thinking of reducing the NDT and increasing T3.

    I phased out all 200mcg of levo in July to October.

    My iron, folate and B12 are low.

    I didn't get treated for over 20 years.

    Do you have evidence like Saliva Adrenal Stress Profile results that your adrenal function has improved on T3?

You may also like...